Anxiety Community
benzo withdrawal and fatigue?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

benzo withdrawal and fatigue?

Hello all,
I've posted on here on similar topics before, but still trying to work out what is going on? Basically, I've had problems with anxiety on and off, which I think were initially triggered by a medication I was taking. I have also had problems with extreme fatigue and drowsiness. I had started taking benzos last year, and I think a lot of the ongoing residual anxiety was benzo withdrawal. Anyway, I'm doing a lot better with the withdrawal this time around, and I'm down to half a mg of diazepam a day. Still getting anxiety when I first wake up, but it is manageable.

However, I am having a enormous flare-up of fatigue. I am sleeping well, but I just cannot seem to wake up properly at all. The fatigue has been a problem for as long as the anxiety, but at the moment I am getting major fatigue without much anxiety. I just feel really drowsy throughout the day, and could fall asleep at any moment. I am therefore wondering if this is related to the benzo withdrawal as well?

I am also on simvastatin, which seems to cause fatigue in some people, although I am not getting the usual muscle aches and pains that people report with statins: just this constant feeling of drowsiness.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
The w/d from your final 1/2mg of diazepam I don't believe should be causing you the extreme fatigue and drowsiness you're talking about. But what I have learned, from those in the "know," is that the w/d from the final mg of some, if not all, benzos, is the most difficult. It is only a GUESS on my part that this MAY be what is causing your fatigue.

In the literature I have on Zocor, there is no mention of fatigue or drowsiness as a side effect.

Since you say you are sleeping well but just get over that groggy feeling, I think it might be a good idea to speak with your doctor about this.
There are a number of things that could be contributing to your fatigue that your doctor can rule out with a simple blood test. And sometimes, even when we feel we've gotten a good nights sleep, in fact, we haven't. If for some reason you are not going into REM sleep, that can leave you feeling groggy in the morning.

To put your mind at rest (and hopefully your entire body) I'd speak with my doctor and just make sure there wasn't an underlying reason for this fatigue other than the possibility of w/d.
Please let us know what the doctor says, OK?
Peace
Greenlydia      
Blank
Avatar_f_tn
"Since you say you are sleeping well but just get over that groggy feeling, I think it might be a good idea to speak with your doctor about this."

This sentence SHOULD have read:

"Since you say you are sleeping well but just CAN'T get over that groggy feeling........"

Sorry

GL
Blank
Avatar_m_tn
Thanks GL,

I am sleeping well, although I still feel tense and anxious when I wake up. The fatigue is really an ongoing feeling of drowsiness/sleepiness that lasts all day. Taking a nap does not make it go away.

I have spoken to a lot of doctors over the last few years, and it is astonishing how little they know. I will stick on the last half mg for a couple of weeks, and see how things develop. I know that fatigue and drowsiness is not listed as a side effect of zocor, but there is a lot of stuff on the net suggesting the side effects of statins are far more extensive than we realise. Anyway, I have been off of it for five days now, with no change to the fatigue. Will probably risk staying off for a couple of weeks, and then go back on.

Thanks for your comments.
Blank
Post a Comment
To
Recent Activity
Avatar_n_tn
Blank
mychronicbackpain commented on Why You Might Have A ...
3 hrs ago
1712422_tn?1402008882
Blank
LovemyKids86 commented on photo
3 hrs ago
1712422_tn?1402008882
Blank
LovemyKids86 commented on photo
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN